Definition: drug induced liver injury (DILI)

Drug induced liver injury, or DILI, can be divided into idiosyncratic reactions (unpredictable, ie. antibiotics) and hepatotoxic reactions (dose dependent, ie. acetaminophen >4 g/d; methotrexate) and can be associated with jaundice (10%) or even acute liver failure.  The classes of drugs frequently associated with severe DILI include: antimicrobials, NSAIDS, antidepressants, platelet inhibitors, acetaminophen and herbals.

Advertisements
This entry was posted in Definition. Bookmark the permalink.

Leave a Reply

Please log in using one of these methods to post your comment:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s